MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42965
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for reflux, and siphon testing.However, the device did not meet requirements for reflux, pressure flow, preimplantation, and leak testing due a tear observed in the top of the reservoir.It is unknown how or when this damage occurred.The ifu cautions that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ the ifu also cautions that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ all valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the patient had to be externalized for a pseudocyst so the physician changed out their valve when they put the new shunt in.The valve was removed not because it failed but proactively as part of the overall procedure.

Brand Name
STRATAMR VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6936790
Report Number2021898-2017-00510
Device Sequence Number482992
Product Code JXG
UDI-Device Identifier00643169692701
UDI-Public00643169692701
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number42965
Device Catalogue Number42965
Device Lot NumberE12266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 YR
Patient Weight32